My son's on Cortef.....WOW!

Discussion in 'Fibromyalgia Main Forum' started by alaska3355, Jan 7, 2006.

  1. alaska3355

    alaska3355 New Member

    He started 20 mg. daily a couple of weeks ago, and the difference is amazing. Granted, he is still needing 11-12 hours of sleep at night, but his brain fog is so much less now. And he's going to school (college)! He loves his computer class, and drove off to study for 4 hours yesterday and enjoyed it.....he's actually excited about school! I haven't seen him this good since he came down with CFIDS 14 months ago! Thanks for your prayers everyone!
  2. sdown

    sdown New Member

    Ive been on cortef for 4 years. Just a word of caution. Im more prone to infections. The write-up from the pharmacy about the drug does indicate this info. Im on 25 mg a day. Ive had to change my diet so Im not so prone to infections. For example, I avoid milk products, bread and sugar. Anything that will create mucous I avoid. It definitely increased my energy. I wear a medical alert bracelet that indicates I am on steroid medication. Doc also said when I get sick with an infection or the flu I can double my dosage if I feel it necessary. If your son has an intolerance to cold and heat he will have to monitor his sodium and potassium level. My electrolytes go out of whack when I have the flu or an infection. I always consume lots of sodium. My doc said you cant overdo it on the sodium your kidneys simply flush out what you dont need. So I eat lots of soups which are high in sodium. I carry salt tablets in my purse in case I get dehydrated. Might want to discuss these issues with his doctor. Overall Im very happy about the cortef. Im glad to hear your son is doing better.
    [This Message was Edited on 01/08/2006]
  3. alaska3355

    alaska3355 New Member

    on the dietary concerns you have. I had read about your increased risk of infection so I'm watching him. He has a potassium supplement, but it makes him sick....so he hasn't been taking it. I'll keep you updated if we have any problems with it....thanks for writing! Terri
  4. sdown

    sdown New Member

    Maybe the doc will suggest to split up the potassium intake. Perhaps a half pill at a time? Im only guessing. Wanted to mention that pedialyte has saved me numerous times with severe dehydration. I live in Canada and its available at most pharmacies and grocery stores. I get the clear kind without any sugar. I keep a bottle in the kitchen in the event I get a bad flu or infection. Sounds like your son is in good hands. God bless!
    [This Message was Edited on 01/08/2006]
  5. russiankids3

    russiankids3 New Member

    for you and your son, Terri!! It's so difficult to have a sick child (no matter what age) when you would gladly do anything to help them feel better.

    Hope the med keeps helping him w/o any side effects.
    What's he studying? Tell him my family and I will pray for him nightly and for you too who must have the strength to support him. .

    Take care and enjoy all of your son's successes!!!
    Love,
    Sue